What is the correct way to wean off a pt. on Paxil? - page 3
I have read many ways to wean off the drug. What is the common way?. A pt. told me that her doc is starting her on Zoloft at the same time he is weaning off the Paxil. What is the correct... Read More
0May 3, '05 by obeyacts2Quote from lsyorkeAmen!!!!!!! I have learned this first hand. I care for my Mom, who has numerous medical issues. She had been on Paxil for depression (chronic) for several years. She was in rehab after a total knee replacement and the brilliant house rehab MD eliminated her Paxil with no weaning and no warning. We wondered what was going on when she had nightmares, and all these other symptoms. The withdrawals lasted weeks ans weeks and slowed her rehab by about a week. My question is: why arent MDs aware of the dangers? Paaxil is a common drug!!!!!Winter, as you can tell I've gotten very involved in getting this information out. Withdrawal(Discontinuation syndrome) can be very dangerous if not done slowly. I'm involved with another website that is totally about paxil withdrawal. The owner of this website has published a "withdrawal guide" and it's available online for free at www.paxilprogress.org. Getting off paxil is no simple process of just weaning the drug. It involves giving the neurotransmitters time to re-adjust to the "new" environment, during this time the symptoms can be VERY bizzare and scary if you don't know what they are.The background for this withdrawal guide is from first hand experience and the experiences of thousands of paxil users.
0May 3, '05 by lsyorkeMost doctors don't know about it since the "initial" prescribing information didn't include the fact that withdrawal(especially cold turkey) is as bad as we now know. The drug insert says that discontinuation syndrome is mild, self limiting and last about 2 weeks, and is exhibited by flu like symptoms. We,who have watched family members go through it, know that this isn't always the case.
0Feb 15, '12 by Thujone, CNA, EMT-BI have been on Paxil 20mg for about six months, but about a month into taking it I quit cold turkey, and was fine for about a week (symptom free,) and then I started to feel extremely anxious all of the time. In fact, this nearly caused me to fail a couple of classes (I had to leave class many times because I could not sit in class for more than five to fifteen minutes at a time without feeling like I was going to have a panic attack,) I even went to the ER two times because my pulse, BP, and feeling of constant anxiety (thought I was dying a few times,) got sent to a cardiologist because they couldn't find anything wrong with me (and btw my heart is very healthy according to my Cardiologist,) and then after two weeks of feeling like this my regular care doctor ask me if I had stopped taking any medication, and I told him I had stopped taking Paxil because I didn't like the way it made me feel (turns out something else was causing that,) anyway, now I have gained about 30 pounds on these **** pills, and I have decided to wean myself off by cutting the dosage in half for the first month and then cutting the dosage in half again the second month, and quitting by the third month. This is the best way to do it according to all the research I have read, and I consider myself lucky to be on such a low dosage (will be easier and faster to wean myself off.) On the contrary though, Paxil DID WORK AS INTENDED, in fact, it was a miracle drug for me, but I am at a place in my life where I don't need medication like Paxil to help me function!
And kudos to me for resurrecting this seven year old post! Google is amazing, in its own way.
0Mar 23, '12 by TCASII, ASN, RNHoly thread resurrection Batman! My god, I've lived a whole lifetime since this topic ended!!!! :-O Whatever works for you. Some people can D/C a short-acting drug without any withdrawal, whereas others have major symptoms even with a taper schedule. I stopped Effexor XR back about 4 years ago and haven't been on ADs since. I used Prozac to do it though. ;-)